Thunderstorm Wind, Bolivar
- When
- January 3, 6:38 AM CST
- Where
- Bolivar County, 1.5 mi SSW of Shelby
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.930, -90.790
Measured from a weather station at a private farm.
A line of storms produce damaging winds and tornadoes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A line of storms produce damaging winds and tornadoes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jan 3, 5:44 AM CST, 54 minutes earlier.
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
544 AM CST Tue Jan 3 2023
...New AVIATION...
.DISCUSSION...
Issued at 213 AM CST Tue Jan 3 2023
Today through Tonight:
With only relatively minor adjustments needed to the current
forecast, the focus today remains on the threat for severe
thunderstorms, heavy rain and flash flooding, and gusty gradient
winds in advance of severe storms. The Hazardous Weather Outlook
text and graphics have been updated based on current conditions and
expected evolution of this storm system today.
The current environment across the region remains supportive of a
severe weather threat. A low pressure system is lifting northeast
through the Midwest today, with a broad warm sector extending across
the Mississippi and Ohio River Valleys. A Pacific cold front
crossed the Rocky Mountains yesterday and overtook a dryline in East
Texas, where there is a sharp 20 to 30-degree dewpoint difference
across this feature early this morning. A narrow line of showers and
thunderstorms has continued along it overnight. Across northern LA
and southern AR into the central Mississippi River Valley, ascent
and instability are supporting thunderstorm clusters and a
few bowing line segments. Mesoanalysis fields show adequate wind
shear through lower and deeper levels for organized severe
thunderstorms in this area, including the potential for tornadoes
with favorably aligned bowing segments. This activity should persist
near our northwestern zones through about mid-morning, with a round
of new development in the warm sector farther south and east during
the day. Some discreet supercells will be possible in addition to
storm clusters, with all modes of severe weather possible. Short-
term guidance is in decent agreement for an axis of training storms
to develop around the Pine Belt of southeast MS later this afternoon
and evening, so an "Elevated" threat for flash flooding and a Flash
Flood Watch were issued for those areas. Training storms could bring
2 to 4 inches or greater of rain over a short period of time. Then
thunderstorm potential and accompanying threats for severe weather
and flash flooding should decrease from west to east through the
evening as the Pacific cold front clears the area. Polar front will
catch up late night into tomorrow to bring more noticeably "cooler"
air. /NF/
Wednesday through next Monday:
The majority of the shower activity will be east and out of East
Central and Southeast Mississippi as day breaks on Wednesday.
Clouds will likewise follow suit, with clearing and quieter
conditions returning areawide through the course of the day. High
pressure will continue to build into the forecast area through
Thursday night, with quiet and cooler conditions expected to
prevail.
This same high pressure will shift east and across the forecast area
Friday. Flow across the area will quickly become more southerly
heading into Saturday. Over the weekend, another shortwave passing
by to our north will send another cold front southeast into the CWA
Saturday night into Sunday, while eventually stalling across
southern portions of the area into Monday. While there won't be
much moisture recovery over the CWA, rain chances will increase
across the area during this time as pockets of ascent embedded in
quasi-zonal flow aloft traverse the region. /19/
&&
.AVIATION...
(12Z TAFS)
Issued at 544 AM CST Tue Jan 3 2023
A broad MVFR stratus deck is streaming across the region with
southerly winds gusting as high as 30-35 kt at times in some area.
A broken line of TSRA extends from near MEM to MLU to LCH. Through
the day, these storms will spread/develop eastward across much of
the area. Some of the storms may be severe with gusts to 50 kt,
tornadoes, and large hail. Outside of the storms, southerly winds
will remain gusty at times through the daytime hours. Ceilings
will generally increase through the day outside of storms,
reaching VFR in many areas. Storms will end from west to east
overnight as a cold front slowly moves across the region. Low
ceilings will redevelop toward Wed morning in most areas along and
east of the MS River, and fog restrictions may develop in parts
of south MS toward daybreak. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 78 54 69 42 / 80 50 10 0
Meridian 76 58 70 44 / 80 80 10 0
Vicksburg 78 51 68 41 / 90 20 10 0
Hattiesburg 76 60 73 45 / 90 80 10 0
Natchez 77 53 69 42 / 90 40 10 0
Greenville 74 50 63 41 / 80 10 10 0
Greenwood 76 52 64 41 / 90 40 10 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch until noon CST today for MSZ018-019-034-040-041.
Flood Watch from noon CST today through this evening for
MSZ063>066-072>074.
LA...Flood Watch until noon CST today for LAZ007>009-015.
AR...Flood Watch until noon CST today for ARZ074-075.
&&
NF/19/DLHazardous Weather Outlook National Weather Service Jackson MS 229 AM CST Tue Jan 3 2023 ARZ074-075-LAZ007-008-015-MSZ018-019-034-040830- Ashley-Chicot-Morehouse-West Carroll-Richland-Bolivar-Sunflower- Washington- 229 AM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwest Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today Isolated severe thunderstorms are possible through this evening. These thunderstorms could produce damaging wind gusts and hail. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely today, and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Weak trees and limbs may break and fall due to strong winds today, with sustained wind speeds of up to 25 mph and wind gusts around 30 to 40 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ016-023>026-MSZ025>029-032-035>037-041>044-047>049-053-054- 059>061-040830- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Leflore-Grenada- Carroll-Montgomery-Webster-Choctaw-Humphreys-Holmes-Attala- Sharkey-Yazoo-Madison MS-Leake-Warren-Hinds-Rankin-Claiborne- Copiah-Jefferson-Adams-Franklin MS- 229 AM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, southwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today Severe thunderstorms are possible through this evening. These thunderstorms could produce damaging winds to 60 mph, tornadoes, and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible today, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Weak trees and limbs may break and fall due to strong winds today, with sustained wind speeds of up to 25 mph and wind gusts around 30 to 40 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ030-031-033-038-039-045-046-050-051-055-040830- Clay-Lowndes-Oktibbeha-Winston-Noxubee-Neshoba-Kemper-Scott- Newton-Simpson- 229 AM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today Severe thunderstorms are possible through this evening. These thunderstorms could produce damaging winds to 60 mph, tornadoes, and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible today, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Weak trees and limbs may break and fall due to strong winds today, with sustained wind speeds of up to 25 mph and wind gusts around 30 to 40 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ009-MSZ040-040830- East Carroll-Issaquena- 229 AM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of northeast Louisiana, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today Severe thunderstorms are possible through this evening. These thunderstorms could produce damaging winds to 60 mph, tornadoes, and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely today, and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Weak trees and limbs may break and fall due to strong winds today, with sustained wind speeds of up to 25 mph and wind gusts around 30 to 40 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ052-056-062-040830- Lauderdale-Smith-Lincoln- 229 AM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Today Severe thunderstorms are likely through this evening. These thunderstorms could produce damaging winds up to 70 mph, tornadoes, and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible today, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Weak trees and limbs may break and fall due to strong winds today, with sustained wind speeds of up to 25 mph and wind gusts around 30 to 40 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ063>066-072>074-040830- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 229 AM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Today through Tonight FLOODING THREAT...Elevated TIMING...Today through Tonight Severe thunderstorms are likely through this evening. These thunderstorms could produce damaging winds up to 70 mph, tornadoes, and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely today, and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ057-058-040830- Jasper-Clarke- 229 AM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of east central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Today through Tonight FLOODING THREAT...Limited TIMING...Today through Tonight Severe thunderstorms are likely through this evening. These thunderstorms could produce damaging winds up to 70 mph, tornadoes, and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible today, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. 6 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
Special Weather Statement
National Weather Service Jackson MS
500 AM CST Tue Jan 3 2023
ARZ074-031115-
Ashley AR-
500 AM CST Tue Jan 3 2023
...A strong thunderstorm will impact portions of northwestern Ashley
County through 515 AM CST...
At 500 AM CST, Doppler radar was tracking a strong thunderstorm over
Fountain Hill, or 10 miles north of Hamburg, moving northeast at 65
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northwestern Ashley
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 1100 AM CST for southeastern
Arkansas.
&&
LAT...LON 3328 9202 3329 9200 3330 9200 3330 9198
3333 9198 3335 9199 3335 9197 3337 9197
3338 9196 3339 9198 3340 9199 3339 9172
3324 9182 3319 9202
TIME...MOT...LOC 1100Z 222DEG 57KT 3336 9184
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19Special Weather Statement
National Weather Service Jackson MS
519 AM CST Tue Jan 3 2023
ARZ074-031145-
Ashley AR-
519 AM CST Tue Jan 3 2023
...A strong thunderstorm will impact portions of north central Ashley
County through 545 AM CST...
At 519 AM CST, Doppler radar was tracking a strong thunderstorm near
Ladelle, or 11 miles north of Hamburg, moving northeast at 60 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of north central
Ashley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
A Tornado Watch remains in effect until 1100 AM CST for southeastern
Arkansas.
&&
LAT...LON 3339 9187 3340 9186 3339 9156 3325 9172
3314 9193
TIME...MOT...LOC 1119Z 229DEG 51KT 3338 9174
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19Special Weather Statement
National Weather Service Jackson MS
539 AM CST Tue Jan 3 2023
ARZ075-031215-
Chicot AR-
539 AM CST Tue Jan 3 2023
...A strong thunderstorm will impact portions of northern Chicot
County through 615 AM CST...
At 538 AM CST, Doppler radar was tracking a strong thunderstorm 7
miles south of Dermott, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Mcmillan Corner around 550 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1100 AM CST for southeastern
Arkansas...and northwestern Mississippi.
&&
LAT...LON 3352 9135 3353 9133 3352 9132 3352 9125
3356 9123 3350 9118 3344 9123 3344 9118
3350 9117 3344 9110 3345 9106 3343 9106
3343 9110 3345 9112 3344 9112 3340 9121
3335 9146 3354 9145 3357 9140 3356 9135
TIME...MOT...LOC 1138Z 245DEG 43KT 3342 9148
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19Special Weather Statement
National Weather Service Jackson MS
600 AM CST Tue Jan 3 2023
MSZ018-034-031230-
Washington MS-Bolivar MS-
600 AM CST Tue Jan 3 2023
...A strong thunderstorm will impact portions of northwestern
Washington and southwestern Bolivar Counties through 630 AM CST...
At 600 AM CST, Doppler radar was tracking a strong thunderstorm over
Arkansas City, or 13 miles south of Rohwer, moving northeast at 45
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Scott and Lamont around 610 AM CST.
Benoit around 615 AM CST.
Other locations impacted by this storm include Beulah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1100 AM CST for southeastern
Arkansas...and northwestern Mississippi.
&&
LAT...LON 3386 9088 3353 9087 3346 9112 3350 9117
3345 9117 3344 9123 3350 9118 3356 9123
3360 9113 3369 9122 3371 9116 3366 9109
3368 9103 3372 9106 3371 9113 3373 9115
3378 9107 3377 9100 3380 9100
TIME...MOT...LOC 1200Z 244DEG 41KT 3357 9121
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19The Little Rock radar (KLZK), 169 km away, was scanning. The volume nearest the first event began at 12:36 UTC.
16 hail, 8 thunderstorm wind, 2 flash flood, 1 funnel cloud, 1 tornado. Local standard time, as filed.
Measured from a weather station at a private farm.
A traffic light was damaged at Mississippi Highway 8 and Chrisman Avenue.
Pictures on social media show a tree that knocked down power lines on Highway 9.
Flash flooding reported in Clarke county, mainly in the central and south-central parts of the county.
Homes and businesses inundated with floodwaters in Quitman.
Quarter size hail reported about 10 miles Northeast of Natchez in Jefferson County.
Half Dollar size hail reported.
Golf ball size hail reported.
Quarter size hail reported.
Tree fell on vehicle at intersection of Monroe Road and Moselle Seminary Road.
Wind damage reported to transformer at a substation.
Half dollar size hail reported just near walnut grove.
Half dollar size hail reported north of Ackerman.
Funnel cloud spotted just south of Laurel along Highway 15.
Quarter size hail reported.
Trees down and shed damaged at 62 Slaughter Pen Road south of Laurel.
Quarter size hail reported on Lower Myrick Road near Highway 15 south of Laurel.
Quarter size hail reported.
Quarter size hail reported between Noxapater and Center Ridge along Mississippi Highway 15.
Quarter size hail reported.
Nickel to quarter size hail reported south of Columbus Air Force Base.
Quarter size hail reported near Shady Grove.
Several roofs in the Moss Community were damaged and leaking due to large hail. Exact hail size was not provided.
Power lines downed along Mississippi Highway 50 near Tabernacle Road.
An EF1 tornado touched down near Tom Ben Road and Clifton Walker Road and moved NE. Multiple trees were uprooted and snapped in the area along with many branches broken. One home suffered minor rooftop damage and a cyclone fence was also knocked down. Further down the path, trees withstood heavier damage as winds blew up to 105 mph. The tornado crossed over Tallahala Creek where it eventually dissipated near Claiborne Road. Total path length was 2.6 miles.
Half dollar size hail reported outside of Heidelberg.
Trees and power lines downed near the Harmony Community.
Reported in the Elwood Community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2023Every state in 2023This day in weather historyThe tornado archive for Mississippi, 2023Warnings in Mississippi, January 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1101839, 1101831, 1101809, 1101841, 1101843, 1101788, 1101790, 1101791, 1101792, 1101810, 1101811, 1101794, 1101795, 1101786, 1101796, 1101834, 1101798, 1101799, 1101805, 1101820, 1101823, 1101824, 1101828, 1101818, 1101837, 1101825, 1101819, 1101833.